Saturday, August 22, 2009

Here's an Update

It's been really long since I last post because I've been doing terrible. I feel like crap emotionally. I feel like crap physically. I cannot leave my house anymore because my heart rates are through the roof again. I've stopped florinef to see what would happen and I can already tell I'm not wasting so much potassium anymore. At one point I was taking up to 120 MEQ's of potassium a day just to keep myself from having chest pains and muscle cramps. Now I'm taking 20-40 MEQ's a day just to keep my levels up. I plan on started back on the florinef at 1/2 tab to just start over again. Maybe I overshot my correct dosage. I may be looking into the bio-identical aldosterone available from Canada.

This summer went from being incredible (planting flowers, taking walks, tanning) to just downright miserable. Now I am having low thyroid symptoms in addition to everything else. I look puffy. My eyes are so baggy, I look like I haven't slept for days. The weight gain is out of control. I need to go pants shopping again!

Since my heart rates have now reached into the 170-180's upon standing, I am seeing a cardiologist on Aug. 28 that specifically deals with POTS (Postural orthostatic tachycardia syndrome). A new echocardiogram I had done last week shows that I no longer have mitral valve prolapse, so that's pretty interesting. Nothing is physically wrong with the heart. The doctor can't blame it on that like the technician was telling me. "Oh this is probably all from mitral valve prolapse". I just nodded my head. Right!! I do not know ANYONE who's heart rate almost hits 200 when they stand. Give me a break. If everyone with MVP had this, then it wouldn't be so benign.

On Monday I am getting a Holter monitor placed on me for 24 hours and I plan on doing all the activities that make me feel like I'm going to die. I'm going to walk down to my flower bed and pull weeds. And I'll probably do the dishes and laundry. Gosh darnit, I hope it's a terrible heart day because I need this cardiologist to see what hell I go through on a daily basis. I cannot take this shit anymore.

My husband has been feeling sick, so that's not making things any better either. 2 sick people in a relationship causes a lot of tension especially when we are both too sick to keep the house up and running. Work has been stressful and nothing seems to be going right. This hormone replacement bullshit has not been going good for him either. He now has the rapid heart rate upon standing and I'm scared for him. What if florinef doesn't work for him either? Then what?

Guess we're moving somewhere cold.

4 comments:

imgeha said...

Hi Dana

in my view you haven't taken too much Florinef - you are probably not taking enough. Too much Florinef results in the 'headache from hell' which I have had when I took 300mcg Florinef (on my doctor's instructions). This proved too much for me so I dropped down to 275mcg, which is fine for me. I still get the palpitations in the morning, but afternoons are much easier. From my research there is a link between orthostatic intolerance and a methylation block, which can be remedied with folic acid and VitB12. A methylation block is normal in mercury toxic people, so I am hoping chelation will resolve this in due course, but I am taking the methylation supps anyway. Just some ideas.

Hope you get some improvement soon. I know how debilitating the palpitations are.

Nicola

Birdlady said...

Hey Nicola,

When I hit 1 3/4 tab of florinef I blew up like a balloon. Even my husband told me that I looked terrible..lol I had no ankles and I don't go for the cankle look! It was just one long puffy leg! I had been getting headaches, but just thought it was from hypothyroid. Who can tell anymore?

I don't think I can increase my dose anymore and something is NOT right when I have to take 9 grams of potassium a day to offset the potassium wasting. If we are doing physiological doses of meds, then I should not be potassium wasting at all on a the proper dose of florinef. Or if I am it should be taken care of with 20-40 MEQ's of potassium.

I will be trying the bio-identical aldosterone from Canada as my doctor has approved it. It's not cheap, but I want to try it out so I can say that I've done everything possible. If this doesn't work, then I'm not going to take florinef anymore. Why take a med that forces me to take 6 horse pills a day just to keep me from having severe chest pains and muscle cramps when it's not even doing what it's supposed to be doing? I might as well be taking a sugar pill at this rate and it won't have all the horrific side effects. The florinef wasn't even keeping my BP above 100 anymore.

I did the Holter monitor and there are definitely some good readings on it. At one point simply from getting dressed, my heart went up to 140. I'm ready to file for disability at this rate..I'm not kidding.

I'm getting my B12 checked tomorrow. I haven't' had any injections recently so we will see. The oral stuff doesn't help me at all.

imgeha said...

Dana

OK - I see the problem. Oh dear. This hormone replacement business is not at all easy. Are you taking thyroid hormone now? It is so difficult - it has taken me three years to approach the right hormone replacement levels for me, and I'm sure I still don't have it right. Keep going - what else can you do? - and keep posting!

Nicola

Birdlady said...

Sorry if my comment came off kind of rude. I'm just really frustrated and it has nothing to do with your comment. I just wanted to make that clear!

Yes I am now on Armour. I just had my levels checked today so we can see what's going on with them. I can't really say that I feel anything on the Armour (good or bad).